Alert archive / Wisconsin / Tornado Warnings in 2006

Tornado Warning 25, NWS Milwaukee, WI

August 23, 2006Dane County, Iowa County, Wisconsin

NWS Milwaukee, WI issued this tornado warning at Aug 23, 2006, 8:47 PM CDT for Dane County, Iowa County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2006, 8:47 PM CDT (01:47 UTC)
Expired
Aug 23, 2006, 9:45 PM CDT
In force
58 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Dane County, WI, Iowa County, WI

The radar

The Milwaukee radar (KMKX), 109 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 23, 2:32 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2006-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2006-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1396 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
1508 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KMKX 240147
TORMKX
WIC025-049-240245-
/O.NEW.KMKX.TO.W.0025.060824T0147Z-060824T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
847 PM CDT WED AUG 23 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEAST IOWA COUNTY IN SOUTH CENTRAL WISCONSIN
  NORTHWEST DANE COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 945 PM CDT

* AT 843 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 17 MILES
  NORTHWEST OF MAZOMANIE...OR ABOUT 14 MILES SOUTH OF REEDSBURG...
  MOVING SOUTHEAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  MAZOMANIE BY 920 PM CDT...
  BLACK EARTH BY 925 PM CDT...
  CROSS PLAINS BY 935 PM CDT...
  MOUNT HOREB BY 940 PM CDT...
  VERONA BY 945 PM CDT...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

LAT...LON 4318 9003 4319 8999 4318 8991 4319 8985
      4324 8981 4324 8977 4329 8970 4299 8953
      4296 8983 4315 9007

$$

CRAVEN
5 follow-up statements
000 
WWUS53 KMKX 240157
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
855 PM CDT WED AUG 23 2006

WIC025-049-240245-
/O.CON.KMKX.TO.W.0025.000000T0000Z-060824T0245Z/
IOWA WI-DANE WI-
855 PM CDT WED AUG 23 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR 
NORTHWEST DANE AND NORTHEAST IOWA COUNTIES...

AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO.  THIS POSSIBLE TORNADO WAS LOCATED 8 
MILES NORTH OF ARENA...MOVING SOUTHEAST AT 25 MPH.

* THE POSSIBLE TORNADO WILL BE NEAR...
  ARENA BY 900 PM CDT...
  MAZOMANIE BY 910 PM CDT...
  BLACK EARTH AND MARXVILLE BY 920 PM CDT...
  BLUE MOUNDS BY 925 PM CDT...
  CROSS PLAINS BY 930 PM CDT...
  PINE BLUFF AND MOUNT HOREB BY 935 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL SOUTHEASTERN WISCONSIN.

LAT...LON 4318 9003 4319 8999 4318 8991 4319 8985
      4324 8981 4324 8977 4329 8970 4299 8953
      4296 8983 4315 9007

$$

KAPELA/SPEICHER
000 
WWUS53 KMKX 240206
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
905 PM CDT WED AUG 23 2006

WIC025-049-240245-
/O.CON.KMKX.TO.W.0025.000000T0000Z-060824T0245Z/
IOWA WI-DANE WI-
905 PM CDT WED AUG 23 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR 
NORTHWEST DANE AND NORTHEAST IOWA COUNTIES...

AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO.  THIS POSSIBLE TORNADO WAS LOCATED 8 
MILES NORTH OF ARENA...MOVING SOUTHEAST AT 25 MPH.

THE POSSIBLE TORNADO WILL BE NEAR...
  MAZOMANIE BY 910 PM CDT...
  BLACK EARTH...AND BLUE MOUNDS BY 915 PM CDT...  
  CROSS PLAINS BY 920 PM CDT...
  PINE BLUFF AND MOUNT HOREB BY 925 PM CDT...
  VERONA BY 935 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN.

LAT...LON 4318 9003 4319 8999 4318 8991 4319 8985
      4324 8981 4324 8977 4329 8970 4299 8953
      4296 8983 4315 9007

$$

KAPELA/SPEICHER
000 
WWUS53 KMKX 240216
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
915 PM CDT WED AUG 23 2006

WIC025-049-240245-
/O.CON.KMKX.TO.W.0025.000000T0000Z-060824T0245Z/
IOWA WI-DANE WI-
915 PM CDT WED AUG 23 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR 
NORTHWEST DANE AND NORTHEAST IOWA COUNTIES...

AT 915 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO.  THIS POSSIBLE TORNADO WAS LOCATED 7 
MILES NORTHWEST OF MAZOMANIE...MOVING SOUTHEAST AT 25 MPH.

THE POSSIBLE TORNADO WILL BE NEAR...
  BLACK EARTH AND BLUE MOUNDS BY 920 PM CDT...  
  CROSS PLAINS AND MOUNT HOREB BY 925 PM CDT...
  PINE BLUFF BY 930 PM CDT...
  VERONA BY 935 PM CDT...

THIS STORM MAY PRODUCE A TORNADO THAT MAY CLIP THE EXTREME NORTHEAST 
CORNER OF IOWA COUNTY...EAST OF ARENA.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN.

LAT...LON 4318 9003 4319 8999 4318 8991 4319 8985
      4324 8981 4324 8977 4329 8970 4299 8953
      4296 8983 4315 9007

$$

KAPELA/SPEICHER
000 
WWUS53 KMKX 240229
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
930 PM CDT WED AUG 23 2006

WIC025-049-240245-
/O.CON.KMKX.TO.W.0025.000000T0000Z-060824T0245Z/
IOWA WI-DANE WI-
930 PM CDT WED AUG 23 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR DANE AND
IOWA COUNTIES...

AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A POSSIBLE TORNADO.  THIS POSSIBLE TORNADO WAS LOCATED 18 
MILES NORTHWEST OF ARENA...MOVING SOUTHEAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  ARENA...MAZOMANIE AND BLACK EARTH BY 950 PM CDT...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN.

LAT...LON 4318 9003 4319 8999 4318 8991 4319 8985
      4324 8981 4324 8977 4329 8970 4299 8953
      4296 8983 4315 9007

$$

KAPELA/SPEICHER
000 
WWUS53 KMKX 240246
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
945 PM CDT WED AUG 23 2006

WIC025-049-240254-
/O.EXP.KMKX.TO.W.0025.000000T0000Z-060824T0245Z/
IOWA WI-DANE WI-
945 PM CDT WED AUG 23 2006

...THE FIRST TORNADO WARNING FOR NORTHWEST DANE AND NORTHEAST IOWA 
COUNTIES EXPIRED AT 945 PM CDT...

THE FIRST TORNADO WARNING HAS BEEN REPLACED BY A NEW TORNADO WARNING 
IN EFFECT UNTIL 1100 PM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN.

LAT...LON 4318 9003 4319 8999 4318 8991 4319 8985
      4324 8981 4324 8977 4329 8970 4299 8953
      4296 8983 4315 9007

$$
SPEICHER/KAPELA

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this tornado warning went out at Aug 23, 3:15 PM CDT, 5 hours 32 minutes earlier.

Area forecast discussion, Aug 23, 3:15 PM CDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT WED AUG 23 2006

.DISCUSSION...FORECAST CONCERNS ON REPEATED BOUTS OF CONVECTION
EXPECTED INTO FIRST DAYS OF EXTENDED PERIOD.  BRIEF SUMMARY DUE TO
ONGOING SEVERE THREAT.  MANY FACTORS COMING TOGETHER ACRS SRN WI
NEXT SEVERAL HOURS.  OUTFLOW BOUNDARY FROM NORTHERN CONVECTION
GETTING STRENGTHENED BY LAKE BREEZE BOUNDARY ACRS CENTRAL INTO SERN
CWA.  ALREADY HAD ONE SVR ISSUED FOR KRAC AREA.  INCRG LOW LVL CONV
AS SWLY WNDS IN SWRN AREAS SHOWING WIND GUSTS OF 15 TO 20 KTS AND
SPC MESOANAYLSIS SHOWING STRONG INCR IN LOW LEVEL CON ACRS CENTRAL
AREAS. SB CAPE NOW EXCEEDING 3000 J/KG AND 3KM VGP AT 0.4.  HENCE
TOR WATCH IN EFFECT UNTIL 03Z.  SB CONVECTION NOT AS LKLY IN NERN
AREAS DUE TO COOLER ONSHORE FLOW BUT ELEVATED POTENTIAL STILL POSS.

STRONG WARM AIR ADVECTION AND WEAKER SECONDARY SHORT WAVE ALONG WITH
AFTN INSTABILITY WL CONT TO TRIGGER SCT SVR CONVECTION INTO THE EVE.
LOW LEVEL JET OF 20 TO 35 KTS THIS EVE EXPCD TO WKN AND SAG SWD
DURING THE NGT...YET PERIOD OF ENHANCED SYNOPTIC SCALE LIFT ASSOCD
WITH RIGHT ENTRANCE RGN EXPCD LTR TNGT ALONG WITH UPSTREAM WEAK
SHORT WAVE IN VCNTY OF ND/CAN SO WL CONT LKLY WORDING FOR WITH TREND
TWD CHC POPS LT TNGT.

GFS IN LTR PERIODS OF SHORT TERM SHOWING FAIRLY GOOD RUN TO RUN
CONTINUITY BUT SOME CONVECTIVE FEEDBACK IN MID LEVELS.  SHORT TERM
GUIDANCE IN AGREEMENT ON BRIEF RESPITE FM SVR THREAT ON THU AS BEST
INSTABILITY SAGS SWD BUT WL CONT SML POPS AS SFC FNT EXPCD TO BE IN
VCNTY AND NAM BUFKIT SHOWING CAPES EXCEEDING 3000 JOULES THU AFTN.

BOTH NAM-WRF AND GFS IN GOOD AGREEMENT WITH 35 TO 40 KT LLJ
STRENGTHENING BAROCLINIC ZONE FRI NGT OVER SWRN INTO CENTRAL WI.
HENCE WL CONT LKLY WORDING IN NORTH AND EVEN EXPAND ONE TIER SWD.
YET ANOTHER STRONGER SHORT WAVE TO MOVE ACRS AREA ON SAT/SAT NGT.

FOR EXTENDED PERIODS FROM SAT NGT THRU WED...STILL EXPECT POTENT
SHORT WAVE TROF TO MOVE THRU REGION EARLY IN PERIOD.  FAIR AGREEMENT
IN ENSEMBLES SHOWING SHORT WAVE TROF MOVING THRU WITH UPSTREAM
KICKER LONG WAVE TROF AMPLIFYING AS IT PUSHES INTO WEST COAST.  POOR
AGREEMENT IN MEMBERS FOR EARLY NEXT WEEK AS RIDGING BUILDS INTO
UPPER MIDWEST AHEAD OF LONG WAVE TROF. GFS AND DGEX SHOWING MORE
PUNCH WITH BACK DOOR CDFNT SLIPPING THRU GTLAKES MON NGT.  STABILITY
MINIMAL BUT MAY BE ENOUGH LOW LEVEL CONVERGENCE FOR -SHRA.  WL CONT
TO WATCH NEXT SEVERAL RUNS FOR TRENDS. 500MB GFS HEIGHT ANOMOLIES
SHOW 50 TO 75 METER POSITIVE ANOMOLIES ACRS WRN GTLAKES ASSOCD WITH
RIDGING BY EARLY NEXT WEEK.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MBK
Hazardous weather outlook, Aug 23, 6:45 PM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
645 PM CDT WED AUG 23 2006

WIZ046-047-051-052-056>060-062>072-240915-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
645 PM CDT WED AUG 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM ACROSS MOST OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN.

SEVERE THUNDERSTORMS ARE MOVING THROUGH PORTIONS OF CENTRAL
WISCONSIN.  SCATTERED STRONG AND POSSIBLY SEVERE THUNDERSTORMS WILL
AFFECT PARTS OF THE AREA THIS EVENING.  THE MAIN SEVERE WEATHER
RISKS ARE LARGE HAIL AND DAMAGING WINDS...HOWEVER AN ISOLATED
TORNADO IS STILL POSSIBLE.

THE BEST TORNADO THREAT IS ALONG AND WEST OF A LINE FROM MONTELLO TO
MADISON TO BURLINGTON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN THURSDAY
AFTERNOON INTO THURSDAY NIGHT. MORE STRONG THUNDERSTORMS ARE POSSIBLE
FRIDAY AND SATURDAY. SOME OF THESE MAY PRODUCE HEAVY RAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

LMZ643>646-665-240915-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
645 PM CDT WED AUG 23 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A TORNADO WATCH REMAINS IN EFFECT FOR THE NEARSHORE WATERS FROM PORT
WASHINGTON TO WINTHROP HARBOR UNTIL 10 PM. SCATTERED STRONG AND
POSSIBLY SEVERE THUNDERSTORMS ARE STILL LIKELY TONIGHT.

SOME OF THESE THUNDERSTORMS COULD PRODUCE LARGE HAIL...HIGH WINDS
AND ISOLATED WATERSPOUTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN THURSDAY
AFTERNOON INTO THURSDAY NIGHT. MORE STRONG THUNDERSTORMS ARE
POSSIBLE FRIDAY AND SATURDAY.

MBK

In the hours before

Special weather statement, Aug 23, 7:22 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
722 PM CDT WED AUG 23 2006

WIZ046-047-051-052-056>060-062>072-240105-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
722 PM CDT WED AUG 23 2006

...TORNADO WATCH IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN UNTIL 10 PM CDT THIS EVENING...

AT 722 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM IN JUNEAU AND MONROE COUNTY. THIS
STORM HAS GENERATED GOLF BALL SIZED HAIL AND STRONG WINDS. THE STORM
IS MOVING SOUTHEAST AT 35 MPH AND WILL REACH LA VALLE BY 745
PM...AND IF THE STORM HOLDS TOGETHER IT WILL REACH MIDDLETON BY 840
PM.

LESS INTENSE...BUT STILL DANGEROUS THUNDERSTORMS WILL MOVE EAST OF
THIS STORM IN COLUMBIA AND EASTERN DANE COUNTY BY 830 PM.

MORE ISOLATED THUNDERSTORMS WILL ALSO DEVELOP THIS EVENING. ANY
SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS TO 70 TO 80 MPH...LARGE HAIL TO 2 INCHES IN DIAMETER...ISOLATED
TORNADOES...DAMAGING LIGHTNING AND HEAVY RAIN. SOME LOCALLY HEAVY
RAIN COULD RESULT IN PONDING AND MINOR URBAN FLOODING.

STAY TUNED TO WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
POSSIBLE WARNINGS AND STATEMENTS.

SPEICHER/KAPELA
Special weather statement, Aug 23, 7:52 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
752 PM CDT WED AUG 23 2006

WIZ046-047-051-052-056>060-062>072-240135-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
752 PM CDT WED AUG 23 2006

...TORNADO WATCH IS IN EFFECT FOR SOUTH CENTRAL AND SOUTHEAST
WISCONSIN UNTIL 10 PM CDT THIS EVENING...

AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM ENTERING NORTHWEST SAUK COUNTY. THIS
STORM HAS GENERATED TENNIS BALL SIZED HAIL AND 70 MPH WINDS. THE
STORM IS MOVING SOUTHEAST AT 40 MPH.

LESS INTENSE...BUT STILL DANGEROUS THUNDERSTORMS WILL BUILD WEST OF
THIS STORM IN IOWA COUNTY BY 815 PM...AND EAST OF THIS STORM IN
COLUMBIA AND EASTERN DANE COUNTY BY 830 PM.

MORE ISOLATED THUNDERSTORMS WILL ALSO DEVELOP THIS EVENING. ANY
SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING DAMAGING
WINDS TO 70 TO 80 MPH...LARGE HAIL TO 3 INCHES IN DIAMETER...ISOLATED
TORNADOES...DAMAGING LIGHTNING AND HEAVY RAIN. SOME LOCALLY HEAVY
RAIN COULD RESULT IN PONDING AND MINOR URBAN FLOODING.

STAY TUNED TO WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
POSSIBLE WARNINGS AND STATEMENTS.

SPEICHER/KAPELA
Local storm report, Aug 23, 7:59 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
759 PM CDT WED AUG 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             2 SW LA VALLE           43.56N 90.16W
08/23/2006  M0.88 INCH       SAUK               WI   TRAINED SPOTTER

&&

BORGHOFF
Local storm report, Aug 23, 8:05 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
805 PM CDT WED AUG 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             3 NW LA VALLE           43.61N 90.17W
08/23/2006  E0.75 INCH       SAUK               WI   TRAINED SPOTTER

            SPOTTER LOCATED NEAR DUTCH HOLLOW LAKE.

&&

DRH
Special weather statement, Aug 23, 8:30 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
830 PM CDT WED AUG 23 2006

WIZ046-047-051-052-056>060-062>072-240205-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
830 PM CDT WED AUG 23 2006

...TORNADO WATCH IS IN EFFECT FOR SOUTH CENTRAL AND PARTS OF
SOUTHEAST WISCONSIN UNTIL 10 PM CDT THIS EVENING...

THE TORNADO WATCH REMAINS IN EFFECT FOR AREAS SOUTH AND WEST OF A
RIPON TO HARTFORD TO BROOKFIELD TO FRANKLIN LINE.

AT 830PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO IN
WESTERN SAUK COUNTY. THIS STORM HAS GENERATED TENNIS BALL SIZED HAIL
AND 80 MPH WINDS. THE STORM IS MOVING SOUTH SOUTHEAST AT 40 MPH.

LESS INTENSE...BUT STILL DANGEROUS THUNDERSTORMS MAY BUILD SOUTH OF
THIS STORM IN IOWA COUNTY BY 840 PM...AND IN MARQUETTE...GREEN
LAKE...COLUMBIA...AND DANE COUNTIES BY 915 PM.

ISOLATED THUNDERSTORMS WILL CONTINUE TO DEVELOP UNTIL LATE THIS
EVENING. ANY SEVERE STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS TO 70 TO 80 MPH...LARGE HAIL TO 3 INCHES IN
DIAMETER...ISOLATED TORNADOES...DAMAGING LIGHTNING AND HEAVY RAIN.
SOME LOCALLY HEAVY RAIN COULD RESULT IN PONDING AND MINOR URBAN
FLOODING.

STAY TUNED TO WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
POSSIBLE WARNINGS AND STATEMENTS.

SPEICHER/KAPELA
Local storm report, Aug 23, 8:33 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
833 PM CDT WED AUG 23 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             HILL POINT              43.42N 90.11W
08/23/2006  E0.25 INCH       SAUK               WI   TRAINED SPOTTER

&&

DRH

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:16 PM CDTSevere Thunderstorm WarningMKXSauk74 min
Aug 23, 8:16 PM CDTTornado WarningMKXSauk59 min
Aug 23, 9:11 PM CDTSevere Thunderstorm WarningMKXMarquette64 min
Aug 23, 9:13 PM CDTTornado WarningMKXSauk62 min
Aug 23, 9:43 PM CDTTornado WarningMKXDane, Iowa77 min
Aug 23, 10:14 PM CDTSevere Thunderstorm WarningMKXSauk76 min
Aug 23, 10:38 PM CDTTornado WarningMKXSauk52 min
Aug 23, 10:58 PM CDTTornado WarningMKXDane62 min
Aug 23, 11:28 PM CDTSevere Thunderstorm WarningMKXDane47 min
Aug 24, 12:28 AM CDTSevere Thunderstorm WarningMKXGreen, Rock70 min
Aug 24, 12:36 AM CDTSevere Thunderstorm WarningMKXColumbia, Marquette69 min
Aug 24, 12:55 AM CDTSevere Thunderstorm WarningMKXDane80 min
Aug 24, 1:32 AM CDTSevere Thunderstorm WarningMKXRacine, Waukesha58 min
Aug 24, 1:40 AM CDTSevere Thunderstorm WarningMKXColumbia, Dodge80 min
Aug 24, 1:50 AM CDTSevere Thunderstorm WarningMKXJefferson41 min
Aug 24, 2:00 AM CDTSevere Thunderstorm WarningMKXRock90 min
Aug 24, 2:08 AM CDTSevere Thunderstorm WarningMKXGreen19 min
Aug 24, 2:36 AM CDTSevere Thunderstorm WarningMKXSauk39 min
Aug 24, 3:20 AM CDTSevere Thunderstorm WarningMKXDane40 min
Aug 24, 3:30 AM CDTSevere Thunderstorm WarningMKXJefferson, Rock45 min
Aug 24, 3:55 AM CDTSevere Thunderstorm WarningMKXSauk50 min
Aug 24, 4:15 AM CDTSevere Thunderstorm WarningMKXRock45 min
Aug 24, 4:41 AM CDTSevere Thunderstorm WarningMKXSauk49 min
Aug 24, 5:07 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane53 min
Aug 24, 5:11 AM CDTSevere Thunderstorm WarningMKXJefferson36 min
Aug 24, 9:39 AM CDTSevere Thunderstorm WarningMKXKenosha18 min
Aug 24, 9:47 AM CDTSpecial Marine WarningMKX13 min
Aug 24, 12:55 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk80 min
Aug 24, 1:23 PM CDTSevere Thunderstorm WarningMKXLafayette53 min
Aug 24, 2:19 PM CDTSevere Thunderstorm WarningMKXGreen31 min
Aug 24, 3:20 PM CDTFlash Flood WarningMKXKenosha, Racine3 hr
Aug 24, 3:38 PM CDTSpecial Marine WarningMKX82 min

Nearby

Tornado Warnings in Wisconsin, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.